Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Is mycobacterium tuberculosis causing problems in conception?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
planning for pregnancy for more than 2 years now. recently got biopsy of endometrial tissue. positive on mycobacterium tb. tb results negative in blood test, chest x ray and mantoux test. do i have TB? do i need to take medications for TB? is TB the reason i am not able to conceive? will i be able to get pregnant after medications?
Posted Thu, 20 Feb 2014 in Women's Health
Answered by Dr. Raju A.T 4 hours later
Brief Answer: Endometrial Tuberculosis Detailed Answer: Hi, Thanks for your query. Yes, based on the biopsy you can be considered to have Endometrial Tuberculosis. It is not necessary for the blood or chest to have Tb when the Uterus is affected. Isolated TB in the uterus can also occur. Yes, you have to take medications for Tb for sure. Yes, TB could be the reason for infertility. Yes, you will be able to conceive once the Tb is cured completely. Though the chances are less, fertility is not completely gone. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor